ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 3-0 SA PS-2 PR; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B104 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pocket Erosion (2013)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The following 2 complaints have been created to capture the 2 additional patients with suture protrusion.(b)(4) case 2 protrusion.(b)(4) case 3 protrusion.For each patient, please provide the following information: please confirm: is there any complaint against the 3-0 vcp and 4-0 pdp that were used in the re-operation? have the surgeon's concerns been addressed? what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe any medical/surgical intervention required for this suture event including dates and results.Can you describe the appearance of the stratafix suture during second procedure? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number? additional information was requested, and the following was obtained: "since there have been two infection cases and three cases of suture protrusion in succession, the doctor would like to know the cause." so, the complaints.(b)(4) captures one case of infection.(b)(4) captures one case of infection.(b)(4) captures only one case of suture protrusion.Therefor the following complaints has been created to capture the 2 additional cases of protrusion.(b)(4) case 2 protrusion.(b)(4) case 3 protrusion.
Event or Problem Description
It was reported that a patient underwent a knee procedure on an unknown date and a barbed suture was used.Post-op, where a plate was placed beside the knee, the suture protruded.The suture was removed, and the wound healed after subcutaneous closure with suture and dermal interrupted sutures.The surgeon opined that although antimicrobial sutures are recommended in overseas guidelines and they would prefer to use them, they plan to refrain from using them until the cause is clarified because two infections and three protrusion cases have occurred consecutively.No sample will be returned.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: we received information from the sales rep that the three cases of protrusion are as follows: (b)(4).Additional information was requested, and the following was obtained: please confirm: is there any complaint against the 3-0 vcp and 4-0 pdp that were used in the re-operation/ no.There have been no complaints reported regarding the 3-0 vcp or 4-0 pdp used in the re operation.Have the surgeon's concerns been addressed? the surgeon¿s concerns have been acknowledged; however, because the cause of the consecutive infection and protrusion cases remains unknown, the concerns have not been fully resolved.What is the surgeon¿s experience with this stratafix suture? specific experience volume is unknown (unk).In this case, stratafix was used in a procedure involving plate implantation near the knee, and a suture protrusion occurred post operatively.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unk.Date and name of index surgical procedure? unk: the case involved plate implantation near the lateral knee.The diagnosis and indication for the index surgical procedure? no further information is available.Were any concomitant procedures performed? no further information is available.What symptoms did the patient experience following the index surgical procedure? onset date? suture protrusion occurred, specific onset timing unk.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open procedure is presumed based on plate placement, but exact information unk.On what tissue was the suture used? subcutaneous and dermal layers near the knee.What was the tissue condition (normal, thin, calcified, fragile, diseased)? not described, unk.For the original intended closure, how were all layers closed? details are unknown except that stratafix was used; specific closure method for all layers is unk.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? no further information is available.Was at least one reverse stitch performed prior to closure? no further information is available.Please describe any medical/surgical intervention required for this suture event including dates and results.The protruding suture was removed, followed by re closure using 3 0 vcp for the subcutaneous layer and 4 0 pdp for the dermal layer with simple interrupted sutures.Healing was achieved.Can you describe the appearance of the stratafix suture during second procedure? appearance not specifically described; unk other than the fact that protrusion was observed.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? no breakage was reported.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no anomalies were reported.Other relevant patient history/concomitant medications? no further information is available.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the doctor stated that although antimicrobial sutures are recommended in overseas guidelines and would normally be preferred, they intend to avoid using them until the cause is clarified because two infections and three protrusion cases occurred consecutively.What is the patient's current status? the patient has healed following re closure.Surgeon¿s name? no further information is available.Lot number? no further information is available.